Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 23, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 3, 2000, 8:53 PM MDT for Roosevelt County, New Mexico. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 3, 2000, 8:53 PM MDT (02:53 UTC)
- Expired
- Jun 3, 2000, 9:30 PM MDT
- In force
- 37 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Roosevelt County, NM
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.9 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 700 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
905 WUUS55 KABQ 040253 SVRABQ NMC041-040330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 853 PM MDT SAT JUN 3 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 930 PM MDT * AT 852 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF CAUSEY...OR ABOUT 21 MILES SOUTH OF PORTALES...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... 2 MILES NORTH OF CAUSEY AT 910 PM MDT LAT...LON 3399 10331 3381 10331 3378 10286 3402 10285 KJ/KMV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 8:15 PM MDT, 38 minutes earlier.
Area forecast discussion, Jun 3, 8:15 PM MDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 815 PM MDT SAT JUN 3 2000 NO SIGNIFICANT CHANGES TO EARLIER ZONES. CLEAN UP WORDING IN FIRST PERIOD...ADJUST TCC LAST PERIOD POP FOR C3ONSISTENCY. SHOWERS AND THUNDERSTORMS DECREASING WITH THE LOSS OF HEATING. THESE WILL LIKELY DIE OUT OVER NIGHT LEAVING BEHIND A LITTLE SHOWER ACTIVITY. KMV
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.